MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 420MM/LEFT-STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 420MM/LEFT-STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.263S
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Codes Arthritis (1723); Necrosis (1971); Pain (1994); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.A review of the device history record: device history lot: manufacturing location: (b)(4).Manufacturing date: 30-nov-2017.Expiration date: 31-oct-2027.Part number: 04.037.263s, 12 mm/130 deg ti cann tfna 420 mm/left- sterile.Lot number: h511449 (sterile).Lot quantity: 5.Work order traveler met all inspection acceptance criteria one piece was scrapped in cell at op #160, qa final inspect, for surface finish dings/scratches.Inspection sheet, in-process/inspect dimensional/final met all inspection acceptance criteria apart from the one piece noted.Inspection sheet, tfna assembly inspection met all inspection acceptance criteria.Packaging label log lppf, lmd/lpf rev c was reviewed and determined to be conforming.Packaging bom was reviewed and found to be conforming with no deviations to normal packaging identified.Scn 14413 supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.912.4, wave spring, shim ended, bp55.Lot number: h474681.Lot quantity: 1,000.Work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection, b met all inspection acceptance criteria.Material certification and certificate of conformance and quality history card received from smalley dated 02-nov-2017 were reviewed and determined to be conforming.Part number: 04.037.942.2, lock prong, 130 degree, tfna, bp55.Lot number: l629399.Lot quantity: 96.Purchased finished goods traveler met all inspection acceptance criteria.Part number: 04.037.912.3, tfna lock drive, bp58.Lot number: h492649.Lot quantity: 80.Work order traveler met all inspection acceptance criteria.Inspection sheet, ns062925 rev d met all inspection acceptance criteria.Part number: 21127, timo agri 16.00, bp80.Lot number: h295466.Lot quantity: 2,628 lbs.Certificate of analysis supplied by metalwerks pmb, inc.Dated 08-dec-2016 was reviewed and determined to be conforming.Lot summary report dated 07-feb-2017 met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.Device history batch null, device history review 23-aug-2019: this lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Investigation summary product was not returned.Based on the information available, it has been determined that no corrective and preventive action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent a hardware removal and total hip arthroplasty due to an advanced left hip osteoarthritis with retained hardware from a previous fracture and signs of avascular necrosis with early collapse of the femoral head.Originally, the patient was implanted with the trochanteric femoral nailing system advanced (tfna) due to non-displaced left hip intertrochanteric femur fracture in (b)(6) 2018.However, six (6) months after the implant surgery, the patient failed conservative measures, including anti-inflammatories and pain medications.Moreover, the patient also had an intra-articular injection without relief of his pain and then was admitted to the hospital to have the hardware removed and converted to a total hip arthroplasty.The surgeon noted that the locking mechanism and hole for the helical blade in the tfna nail was bent and deformed and an inspection showed a large notch anteriorly.The surgery was completed with no adverse consequence to the patient.Concomitant devices reported: reaming rod (part# 351.706s, lot# h564327, quantity# 1).This complaint involves three (3) devices.This report is 1 of 3 for (b)(4).

Brand Name
12MM/130 DEG TI CANN TFNA 420MM/LEFT-STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9032794
Report Number2939274-2019-60524
Device Sequence Number2155804
Product Code HSB
UDI-Device Identifier10886982097439
UDI-Public(01)10886982097439
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.263S
Device Catalogue Number04.037.263S
Device Lot NumberH511449
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2019
Initial Report FDA Received Date09/13/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR
Patient Weight103